Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 108, NWS Tallahassee, FL

November 9, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 9, 2008, 12:16 PM CST for 16 counties in Florida. It took effect at Nov 10, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2008, 12:16 PM CST (18:16 UTC)
In effect from
Nov 10, 2008, 11:00 AM CST
Expired
Nov 10, 2008, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 091816
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EST SUN NOV 9 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR THE FLORIDA BIG BEND
AND EASTERN PANHANDLE THIS AFTERNOON FOR LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FOR THE SAME AREAS MONDAY
AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

.DISCUSSION...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD EAST
ACROSS THE GULF COAST REGION THROUGH MONDAY. THIS WILL RESULT IN
VERY DRY AIR YIELDING RED FLAG CONDITIONS THIS AFTERNOON AND
MONDAY AFTERNOON ACROSS NORTHWEST FLORIDA. RELATIVE HUMIDITIES
WILL DROP INTO THE MID 20S ACROSS SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA...HOWEVER CRITICAL DURATIONS ARE NOT EXPECTED AT THIS
TIME.

FLZ007-009>019-026>029-034-100000-
/O.UPG.KTAE.FW.A.0091.081110T1700Z-081110T2300Z/
/O.NEW.KTAE.FW.W.0108.081110T1700Z-081110T2300Z/
/O.CON.KTAE.FW.W.0107.000000T0000Z-081109T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
116 PM EST SUN NOV 9 2008 /1216 PM CST SUN NOV 9 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST /5 PM CST/ THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI
3 follow-up statements
000 
WWUS82 KTAE 100152
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EST SUN NOV 9 2008

...A RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD EAST
ACROSS THE GULF COAST REGION THROUGH MONDAY. THIS WILL RESULT IN
VERY DRY AIR YIELDING RED FLAG CONDITIONS ONCE AGAIN MONDAY
AFTERNOON ACROSS PORTIONS OF NORTHWEST FLORIDA. RELATIVE
HUMIDITIES WILL DROP INTO THE MID 20S ACROSS SOUTHEAST ALABAMA
AND SOUTHWEST GEORGIA...HOWEVER CRITICAL DURATIONS ARE NOT
EXPECTED AT THIS TIME.

FLZ007-009>019-026>029-034-101100-
/O.CON.KTAE.FW.W.0108.081110T1700Z-081110T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
852 PM EST SUN NOV 9 2008 /752 PM CST SUN NOV 9 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG
WARNING WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST
/5 PM CST/ MONDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 100923
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 AM EST MON NOV 10 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO 
BUILD EAST ACROSS THE GULF COAST REGION TODAY. THIS WILL AGAIN 
RESULT IN VERY DRY AIR YIELDING RED FLAG CONDITIONS THIS
AFTERNOON ACROSS NORTHWEST FLORIDA. THE AIRMASS WILL BEGIN TO
SLOWLY MOISTEN UP ON TUESDAY AFTERNOON. INLAND SECTIONS OF THE
PANHANDLE MAY APPROACH 35 PERCENT RELATIVE HUMIDITY BUT DURATIONS
ARE NOT EXPECTED.

FLZ007-009>019-026>029-034-102300-
/O.CON.KTAE.FW.W.0108.081110T1700Z-081110T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
423 AM EST MON NOV 10 2008 /323 AM CST MON NOV 10 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 101830
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST MON NOV 10 2008

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A SURFACE RIDGE OF HIGH PRESSURE OVER THE AREA
WILL MOVE EASTWARD TONIGHT AND TUESDAY. THE LOCAL AIR MASS WILL 
BEGIN TO SLOWLY MOISTEN TUESDAY AFTERNOON...HOWEVER INLAND 
PORTIONS OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE MAY SEE
RELATIVE HUMIDITIES DROP BRIEFLY BELOW 35 PERCENT. MOISTURE
AND RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST.
MUCH COOLER AND DRIER AIR WILL FOLLOW IN THE WAKE OF THE FRONTAL
PASSAGE THIS WEEKEND.

FLZ007-009>019-026>029-034-102300-
/O.CON.KTAE.FW.W.0108.000000T0000Z-081110T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
130 PM EST MON NOV 10 2008 /1230 PM CST MON NOV 10 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 11:30 AM CST, 46 minutes earlier.

Area forecast discussion, Nov 9, 11:30 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EST SUN NOV 9 2008

.SYNOPSIS...A SUNNY...COOL...AND DRY FALL AFTERNOON IS WELL UNDER
WAY ACROSS THE REGION TODAY...WITH A RIDGE OF HIGH PRESSURE TO OUR
NW PROVIDING CLEAR SKIES AND LIGHT NW WINDS. OVER THE COASTAL
WATERS...THE N-NW WIND SURGE AROUND 15 KTS THAT WAS EXPECTED TO
OCCUR OVERNIGHT LAST NIGHT DID FINALLY MATERIALIZE FOR A FEW HOURS
AT MID MORNING...WITH LIGHTER WINDS ALREADY RETURNING BY LATE
MORNING AND EARLY THIS AFTERNOON.

&&

.SHORT TERM...THE ABOVE MENTIONED SFC RIDGE TO OUR NW WILL BUILD
SLOWLY BUT STEADILY EASTWARD DURING THE NEXT COUPLE OF DAYS...
REACHING A POSITION OVER THE SOUTHERN MID-ATLANTIC REGION ON
TUESDAY. THIS HIGH SHOULD PROTECT OUR CWA FROM ANY PRECIPITATION
UNTIL MID WEEK...WHEN THE NEXT SHORTWAVE NOW OVER THE DESERT SW
REACHES THE MID MS VALLEY. THEREFORE...WILL PLAN ON DROPPING THE 20
PERCENT POPS THAT ARE CURRENTLY IN THE GRIDS ACROSS NW PORTIONS OF
THE AREA FOR TUESDAY NIGHT. DURING THIS TIME...TEMPERATURES WILL
GRADUALLY MODERATE ON MONDAY AND TUESDAY...BUT UNDER THE MOSTLY
CLEAR SKIES AND LIGHT WINDS...NIGHTTIME LOWS WILL REMAIN WELL BELOW
CLIMATOLOGY. FOR TONIGHT... EXPECT LOW TEMPS TO BE VERY SIMILAR TO
LAST NIGHTS READINGS WHICH BOTTOMED OUT IN THE MID TO UPPER 30S
OVER MUCH OF THE INTERIOR. WITH DEWPOINT DEPRESSIONS ONLY FCST TO BE
A COUPLE OF DEGREES OR LESS...MAY SEE SOME PATCHY FROST IN THE
COLDEST LOCATIONS.

&&

.LONG TERM...WED THROUGH SUN.
CONTINUE TO SEE NOTED FLIP FLOP BETWEEN RUNS AS WELL AS DIFFERENCES
BETWEEN THE OPERATIONAL GFS AND EURO WITH THE DEVELOPMENT OF
TROUGHING TO OUR W BY MID TO LATE WEEK AND SURFACE FEATURES LATE
WORK WEEK. THE PROGRESSIVE GFS SOLUTION...ALBEIT NOW WEAKER...SHOWS
STRONG SHORTWAVE EJECTING OUT OF THE SOUTH CENTRAL STATES THROUGH
WEDNESDAY NIGHT TAKING THE SURFACE LOW PREVIOUSLY OVER LOUISIANA
NORTHWARD ALONG THE MISSISSIPPI RIVER VALLEY. A STRONG JET DIVES
INTO THE WESTERN STATES AND AMPLIFIES THE LONGWAVE PATTERN OVER THE
CENTRAL STATES. A PAIR OF SHORTWAVES MOVE THROUGH THE BASE OF THE
UPPER TROF AS IT ADVANCES AND TAKES ON A NEGATIVE TILT AND CROSSES
SE CONUS B4 EXITING EWD ON SUNDAY. SURFACE REFLECTION MOVES NEWD
ACROSS MID-SOUTH TO SC COAST BY 00Z THURS DRAGGING WEAKENING COLD
FRONT E/SE ACROSS CWA ON FRI. THEN...A SURFACE WAVE ON TAIL END OF
FRONT NOT SEEN IN PREV RUNS MOVES ACROSS THE NE GULF TO ACROSS FL
CWA FRI-FRI EVENING. IN ITS WAKE...HIGH PRESSURE AND DRIER AIR BUILD
IN BY SAT EVENING. CONVERSELY...SLOWER EURO NOW WANTS TO DROP ENERGY
SWD ACROSS THE SWRN U.S. INTO NWRN MEXICO WHERE A LOW CUTS OFF AND
STALLS FOR DAYS ALLOWING DOWNSTREAM RIDGING AND A NOTICEABLY/WEAKER
DRIER PATTERN ACROSS SE CONUS. WILL LEAN TOWARDS GFS BUT BECAUSE OF
MODEL DIFFERENCES...BUT OVERALL CONFIDENCE IS LOW. POP GRIDS WILL
SHOW SCT SHWRS/ISOLD TSTMS THURS AFTN THRU FRI AFTN FROM NW-SE WITH
SLIGHT CHC RAIN INTO SAT AFTN. CLIMO TEMPERATURES ON WED/ THURS...
ABOVE CLIMO AHEAD OF FRONT OF FRI...CLIMO (EAST) TO BELOW CLIMO
(WEST) IN WAKE OF FRONT ON SAT AND WELL BELOW CLIMO ON SUN AS HIGH
PRESSURE BUILDS IN.

&&

.MARINE...AS THE SFC HIGH BUILDS IN TO OUR NE...WINDS WILL VEER
AROUND TO THE NE AND E DURING THE EARLY TO MID WEEK PERIOD...BUT
SHOULD REMAIN GENERALLY IN THE 10 TO 15 KT RANGE. MAY SEE SOME
STRONGER WINDS OUT OF THE SE-S BY WED OR THU OUT AHEAD OF THE
NEXT SHORTWAVE.

&&

.AVIATION...CLEAR SKIES AND UNLIMITED VISIBILITIES WILL PREVAIL FOR
THE NEXT 24 HOURS. WEST TO NORTHWEST WINDS 5 TO 10 KNOTS THIS
AFTERNOON WILL DIMINISH TO NEAR CALM AFTER SUNSET. WINDS WILL VEER
TO A NORTHERLY DIRECTION ON MONDAY AS THE RIDGE OF HIGH PRESSURE
MOVES CLOSER TO THE REGION.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE WELL UNDERWAY ACROSS ALL OF
THE FL BIG BEND AND PANHANDLE THIS AFTERNOON...AND EXPECT VERY
SIMILAR CONDITIONS ON MONDAY...SO WILL UPGRADE THE WATCH TO A RED
FLAG WARNING. MAY SEE BRIEF DURATIONS BELOW 35 PERCENT ON TUESDAY
WELL INLAND...BUT A WATCH DOES NOT APPEAR NECESSARY AT THIS TIME.
OVER SE AL AND SW GA...WILL CONTINUE TO MONITOR RHS VERY
CLOSELY...BUT STILL ANTICIPATE ONLY 1-2 HR DURATIONS OF SUB 25
PERCENT RH TODAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  35  72  40  75  51 /  00  00  00  05  10
PANAMA CITY  42  71  47  74  57 /  00  00  00  10  10
DOTHAN       37  69  42  74  52 /  00  00  00  10  10
ALBANY       35  70  40  74  50 /  00  00  00  05  10
VALDOSTA     35  72  39  75  53 /  00  00  00  05  10
CROSS CITY   35  74  39  77  55 /  00  00  00  05  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...NONE.

FL...RED FLAG WARNING THIS AFTN ALL ZONES.

     RED FLAG WARNING MON AFTN ALL ZONES.

GM...NONE.

&&

AVIATION/FIRE WX...JAMSKI
PUBLIC/MARINE...GOULD
LONG TERM...BLOCK
Hazardous weather outlook, Nov 9, 4:25 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 AM EST SUN NOV 9 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-101100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
525 AM EST SUN NOV 9 2008 /425 AM CST SUN NOV 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOW
RELATIVE HUMIDITY VALUES IN THE AFTERNOON WILL ENHANCE THE SPREAD
OF ANY WILDFIRES THAT MAY DEVELOP. A FEW OF THE NORMALLY COLDER
LOCATIONS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA COULD SEE
SOME PATCHY FROST LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY NIGHT AND
FRIDAY. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.